Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Pittsburgh, PA

April 11, 2007Coshocton County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 11, 2007, 10:21 PM EDT for Coshocton County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 10:21 PM EDT (02:21 UTC)
Expired
Apr 11, 2007, 11:00 PM EDT
In force
39 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Coshocton County, OH

The radar

The Cleveland radar (KCLE), 123 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
664 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 120221
SVRPBZ
OHC031-120300-
/O.NEW.KPBZ.SV.W.0013.070412T0221Z-070412T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1021 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  THIS INCLUDES THE CITIES OF...WEST LAFAYETTE...WARSAW...NEW
  GUILFORD...NELLIE...LAYLAND...COSHOCTON...COOPERDALE...
  BLISSFIELD...

* UNTIL 1100 PM EDT

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF NEW GUILFORD...AND MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  WEST CARLISLE...NEWCASTLE...WEST BEDFORD...OWLS TOWN.

LAT...LON 4034 8235 4019 8225 4023 8172 4052 8182

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:00 PM EDT, 8 hours 21 minutes earlier.

Area forecast discussion, Apr 11, 2:00 PM EDT, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT WED APR 11 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
DP/STACKED LOW PRESSURE WL CONT TO DIG ACRS IL DURING THE SHORT TERM
AND IS PROGGED OVR MI BY THU MRNG.  WIDESPREAD SHRA WL PLAGUE THE
AREA OVRNGT...BUT ENCROACHING DRY SLOT MAY LIMIT COVERAGE BY MRNG.
HOWEVER...MID LVLS WL COOL SIGNIFICANTLY AND RESULTING IMPROVED
LAPSE RATES WITH CDFNT WL RESULT IN SHRA/POSSIBLY SOME MRNG TSRA
ALNG THE BNDRY.  COLD ADVCTN WL STABILIZE THE SITUATION WITH CHC
NMBRS OF SHRA/SHSN FOR THE AFTN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
RESIDUAL MOISTURE/UPSLOPE FLOW WILL RESULT IN PRECIP LINGERING THRU
EARLY FRIDAY ACROSS THE EXTREME NORTHERN DISTRICTS AND THE
EASTERN UPLANDS. FRIDAY LOOKS MAINLY DRY AND COOL. MODELS ARE
COMING INTO BETTER CONSENSUS WITH A SLOWER AND MORE SOUTHERN TRACK
OF THE NEXT SYSTEM SATURDAY/SATURDAY NIGHT. WITH THIS IN MIND...WILL
COOL TEMPERATURES SATURDAY QUITE A BIT FROM THE PREVIOUS FCST...WITH
MID TO UPPER 40S FOR MOST AREAS. WILL KEEP LIKELY POPS FOR NOW...BUT
IF THE SOUTHERN TRACK DOES VERIFY...THINK MOST NORTHERN DISTRICTS
WILL SEE SCATTERED COVERAGE AT BEST. ALSO...WITH THE COOLER AIR
OVERHEAD AND INSTABILITY FURTHER SOUTH...SOME MIXED PRECIP PSBL
SAT MORNING...WITH TSTMS UNLIKELY. WRAP AROUND/LAKE ENHANCED PRECIP
WILL PREVAIL SUNDAY INTO EARLY MONDAY...WITH MAINLY DRY CONDITIONS
FOR TUE/WED. BELOW NORMAL TEMPERATURES WILL CONTINUE INTO EARLY
NEXT WEEK...WITH MODERATION TO NEAR NORMAL BY THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION /18Z-18Z/...
AFTN TAF PROG CONTS THE TREND OF GRADUAL DETERIORATION FM MRNG MID
LVL CLDS AND SPRINKLES...TO MVFR CONDITIONS BY LATE AFTN AND EVE AS
RA DVLPS NWD/EWD WITH GREAT LAKES LOW.  FURTHER LOWERING TO IFR IN
RAIN EXPECTED LTR...AND PERSISTING OVRNGT WITH ADVN OF WARM FRONT.

SOME BRIEF IMPROVEMENT EXPECTED ON THU MRNG WITH AREA PORTS UNDR DRY
SLOT AND WARM FRONT TO THE NORTH...HOWEVER...SHRA EXPECTED TO DVLP
ON THE NOSE OF COLD ADVCTN AND PERSIST INTO MIDDAY.  BY
DAYBREAK...SE WND WL HAVE FURTHER VEERED TO THE SW WITH GUSTS NR
20KT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

15/30/15
Hazardous weather outlook, Apr 11, 4:06 AM EDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 AM EDT WED APR 11 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-120815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
406 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 11, 9:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 PM EDT WED APR 11 2007

OHZ048-057-120300-
COSHOCTON OH-MUSKINGUM OH-
958 PM EDT WED APR 11 2007

...THUNDERSTORMS...

LINE OF SEVERE THUNDERSTORMS MOVING THROUGH CENTRAL OHIO...TOWARDS
MUSKINGUM AND COSHOCTON COUNTIES...

AT 1000 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS 33 MILES WEST OF COOPERDALE...OR ABOUT 29
MILES SOUTHWEST OF NEW GUILFORD...MOVING EAST AT 35 MPH.

THIS LINE OF STORMS SHOULD REACH THE WESTERN PORTIONS OF COSHOCTON
AND MUSKINGUM COUNTIES SOMETIME BETWEEN 1015PM AND 1030PM.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND WIND GUSTS
IN EXCESS OF 55 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.